thumbnail

Simultaneous confidence intervals for a steady-state leaky aquifer groundwater flow model

IAHS-AISH Publication

By:
,

Links

  • The Publications Warehouse does not have links to digital versions of this publication at this time
  • Download citation as: RIS

Abstract

Using the optimization method of Vecchia & Cooley (1987), nonlinear Scheffe??-type confidence intervals were calculated tor the parameters and the simulated heads of a steady-state groundwater flow model covering 450 km2 of a leaky aquifer. The nonlinear confidence intervals are compared to corresponding linear intervals. As suggested by the significant nonlinearity of the regression model, linear confidence intervals are often not accurate. The commonly made assumption that widths of linear confidence intervals always underestimate the actual (nonlinear widths was not correct for the head intervals. Results show that nonlinear effects can cause the nonlinear intervals to be offset from, and either larger or smaller than, the linear approximations. Prior information on some transmissivities helps reduce and stabilize the confidence intervals, with the most notable effects occurring for the parameters on which there is prior information and for head values in parameter zones for which there is prior information on the parameters.

Additional Publication Details

Publication type:
Article
Publication Subtype:
Journal Article
Title:
Simultaneous confidence intervals for a steady-state leaky aquifer groundwater flow model
Series title:
IAHS-AISH Publication
Volume
237
Year Published:
1996
Language:
English
Larger Work Type:
Article
Larger Work Subtype:
Journal Article
Larger Work Title:
IAHS-AISH Publication
First page:
561
Last page:
569
Number of Pages:
9